Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 4, NWS Pocatello, ID

March 2, 2013

NWS Pocatello, ID issued this wind advisory at Mar 2, 2013, 11:55 AM MST. It took effect at Mar 3, 2013, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 11:55 AM MST (18:55 UTC)
In effect from
Mar 3, 2013, 11:00 AM MST
Expired
Mar 3, 2013, 7:30 PM MST
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WWUS75 KPIH 021855
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1155 AM MST SAT MAR 2 2013

IDZ017-020-021-031100-
/O.UPG.KPIH.HW.A.0001.130303T1500Z-130304T0600Z/
/O.NEW.KPIH.WI.Y.0004.130303T1800Z-130304T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1155 AM MST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING AND
  PERSIST INTO SUNDAY EVENING.

* WINDS...WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 50 MPH.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... 
  POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE
  RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS TO
  DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
741 
WWUS75 KPIH 031042
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MST SUN MAR 3 2013

IDZ017-020-021-032130-
/O.CON.KPIH.WI.Y.0004.130303T1800Z-130304T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
342 AM MST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST
  INTO THIS EVENING.

* WINDS...WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 50 MPH.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... 
  POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE 
  RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS 
  TO DUBOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
993 
WWUS75 KPIH 031823
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1123 AM MST SUN MAR 3 2013

IDZ017-020-021-040300-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-130304T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1123 AM MST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  THE AFTERNOON INTO THIS EVENING.

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  NEAR 45 MPH.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... 
  POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG 

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE 
  RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS 
  TO DUBOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
010 
WWUS75 KPIH 040230
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
730 PM MST SUN MAR 3 2013

IDZ017-020-021-040330-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-130304T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
730 PM MST SUN MAR 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTHWEST TO WEST WINDS HAVE SUBSIDED BELOW ADVISORY
CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE
REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:28 AM MST, 8 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 3:28 AM MST, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MST SAT MAR 2 2013

.SHORT TERM...TODAY THROUGH MONDAY. LOW STRATUS AND PATCHY FOG IS
CONTINUING THIS MORNING OVER THE SNAKE RIVER PLAIN AND EASTERN
HIGHLANDS. LEFT FREEZING DRIZZLE IN AS IT CAN NOT BE RULED OUT...BUT
WILL VERY ISOLATED. LOOK FOR STRATUS TO CONTINUE UNTIL EARLY
AFTERNOON.

THE NEXT SYSTEM WILL ARRIVE LATE SATURDAY INTO SUNDAY. EXPECT
MODERATE TO STRONG WINDS WITH THIS SYSTEM SUNDAY PARTICULARLY IN
THE AFTERNOON. THE NAM12 MODEL HAS MOVED THE UPPER LEVEL LOW
NORTH OVER CANADA AND AS RESULT HAS LIGHTER WINDS ACROSS THE AREA.
THE GFS MODEL HAS LOWERED WINDS SPEEDS SLIGHTLY AS WELL. HAVE
LEFT THE HIGH WIND WATCH OUT FOR NOW. WILL WAIT FOR ANOTHER MODEL
RUN TO SEE IF THE MODELS SWITCH BACK TO HIGHER WIND SPEEDS. MOST
LIKELY JUST A WIND ADVISORY WILL BE NEEDED ACROSS THE EASTERN
MAGIC VALLEY AND SNAKE RIVER PLAIN WITH SUSTAINED WINDS SPEEDS 30
TO 39 MPH WITH GUSTS NEAR 45 TO 56 MPH. SNOW AMOUNTS WILL BE LESS
THAN A INCH ACROSS THE SNAKE RIVER PLAIN AND 3 TO 6 INCHES ACROSS
THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. SLIGHTLY MORE
SNOW MAY BE POSSIBLE FOR THE UPPER SNAKE HIGHLANDS ACROSS HIGHER
ELEVATIONS. ALSO...EXPECT BLOWING AND DRIFTING SNOW ACROSS THE
AREA. WYATT

.LONG TERM...MON NIGHT THROUGH FRI NIGHT.  500MB 5-WAVE PATTERN IS
FOR A HIGH AMPLITUDE TROUGH JUST TO THE EAST OF THE FORECAST
AREA...KEEPING EASTERN IDAHO IN CYCLONIC FLOW AND IN THE STORM
TRACK.  THERE IS SOME SLIGHT RETROGRADE MOVEMENT ON WED.  AT THIS
SAME TIME...A VIGOROUS SHORTWAVE MOVES THROUGH...BRINGING
PRECIPITATION AS EARLY AS TUE NIGHT TO THE WESTERN ZONES...BUT
COVERING ALL AREAS BY WED NIGHT.  THE SPEED OF THE EXIT IS THE MOST
UNCERTAIN THING...WITH THE ECMWF MUCH SLOWER TO CLEAR.  ALSO...THE
ECMWF IS MUCH WETTER FOR THE TUE NIGHT TO THU PERIOD. THE LONGWAVE
PATTERN STARTS SHIFTING TOWARDS THE EAST IN A MORE NORMAL
PROGRESSION.  THE PATTERN ALSO DE-AMPLIFIES AND SO AFTER THIS MAIN
FEATURE OF THE PERIOD THE ECMWF AND GFS DIVERGE STRONGLY WITH THE
TRACK OF THE LOW ONCE IT IS EAST OF THE CONTINENTAL DIVIDE.  WITH
LARGE DIFFERENCES...ESPECIALLY TOWARDS THE END...HAVE TRIED TO GO
FOR THE MIDDLE WITH APPROXIMATE AVERAGES.  VERY LOW CONFIDENCE AFTER
THU.  MESSICK

&&

.AVIATION...MON NIGHT THROUGH FRI NIGHT.  500MB 5-WAVE PATTERN IS
FOR A HIGH AMPLITUDE TROUGH JUST TO THE EAST OF THE FORECAST
AREA...KEEPING EASTERN IDAHO IN CYCLONIC FLOW AND IN THE STORM
TRACK.  THERE IS SOME SLIGHT RETROGRADE MOVEMENT ON WED.  AT THIS
SAME TIME...A VIGOROUS SHORTWAVE MOVES THROUGH...BRINGING
PRECIPITATION AS EARLY AS TUE NIGHT TO THE WESTERN ZONES...BUT
COVERING ALL AREAS BY WED NIGHT.  THE SPEED OF THE EXIT IS THE MOST
UNCERTAIN THING...WITH THE ECMWF MUCH SLOWER TO CLEAR.  ALSO...THE
ECMWF IS MUCH WETTER FOR THE TUE NIGHT TO THU PERIOD. THE LONGWAVE
PATTERN STARTS SHIFTING TOWARDS THE EAST IN A MORE NORMAL
PROGRESSION.  THE PATTERN ALSO DE-AMPLIFIES AND SO AFTER THIS MAIN
FEATURE OF THE PERIOD THE ECMWF AND GFS DIVERGE STRONGLY WITH THE
TRACK OF THE LOW ONCE IT IS EAST OF THE CONTINENTAL DIVIDE.  WITH
LARGE DIFFERENCES...ESPECIALLY TOWARDS THE END...HAVE TRIED TO GO
FOR THE MIDDLE WITH APPROXIMATE AVERAGES.  VERY LOW CONFIDENCE AFTER
THU.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
IDZ017-021.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
IDZ020.

&&
Hazardous weather outlook, Mar 2, 5:40 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MST SAT MAR 2 2013

IDZ017>025-031-032-031245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
540 AM MST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL DEVELOP THIS MORNING IN THE SNAKE RIVER
PLAIN AND THE EASTERN HIGHLAND BASINS. ALSO...FREEZING DRIZZLE IS
POSSIBLE BRIEFLY THIS MORNING IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VERY STRONG COLD FRONT WILL BRING RAIN...SNOW...AND
STRONG...POSSIBLY DAMAGING WINDS ON SUNDAY. A HIGH WIND WATCH HAS
BEEN ISSUED FOR PORTIONS OF IDAHO BECAUSE OF THIS STORM.

ANOTHER WINTER STORM IS EXPECTED WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.